EconPapers    
Economics at your fingertips  
 

Credit Frictions and Optimal Monetary Policy

Vasco Cúrdia () and Michael Woodford ()

Journal of Monetary Economics, 2016, vol. 84, issue C, 30-65

Abstract: The basic (representative-household) New Keynesian model of the monetary transmission mechanism is extended to allow for a spread between the interest rate available to savers and borrowers, and investigate the consequences of a variable credit spread for the effects of a variety of shocks, and for optimal policy responses to those shocks. A simple target criterion continues to provide a good approximation to optimal policy. Such a “flexible inflation target” can be implemented by a central-bank reaction function that is similar to a forward-looking Taylor rule, but adjusted for changes in current and expected future credit spreads.

Keywords: Credit spreads; Policy rules; Target criterion; Flexible inflation targeting; Quadratic loss function (search for similar items in EconPapers)
JEL-codes: E44 E52 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (29) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304393216301052
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Credit Frictions and Optimal Monetary Policy (2015) Downloads
Working Paper: Credit frictions and optimal monetary policy (2015) Downloads
Working Paper: Credit Frictions and Optimal Monetary Policy (2015) Downloads
Working Paper: Credit frictions and optimal monetary policy (2009) Downloads
Working Paper: Credit frictions and optimal monetary policy (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:moneco:v:84:y:2016:i:c:p:30-65

Access Statistics for this article

Journal of Monetary Economics is currently edited by R. G. King and C. I. Plosser

More articles in Journal of Monetary Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-04-17
Handle: RePEc:eee:moneco:v:84:y:2016:i:c:p:30-65